MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST W/ ECHO 2; SURGICAL MESH
Catalog Number 5990015
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a laparoscopic incisional hernia repair using a ventralight st w/ echo 2 ps, the device was quickly dipped (1-3 sec) in saline prior to use.The mesh was then rolled per ifu with the st coating on the inside.The device was then inserted into a 12mm trocar.It was reported that after inserting it through the trocar, when pulling up against the patient's abdominal wall, the surgeon noticed the st coating was sloughed off in some areas.As reported, the surgeon removed the mesh, and a new mesh was used to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
As reported, separation of the sepra coating on the ventralight st mesh (echo 2) was noted after trocar insertion.An image of the mesh with the echo 2 frame still attached was provided.Review confirms there is a void in the st coating which presented while in use.This was not reported as an out of box condition.The photo does not assist in determining root cause.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
VENTRALIGHT ST W/ ECHO 2
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21331885
Report Number1213643-2025-00035
Device Sequence Number7827166
Product Code FTL
UDI-Device Identifier00801741130991
UDI-Public(01)00801741130991(11)240502(17)260328(10)HUJS0292
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K170294
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2026
Device Catalogue Number5990015
Device Lot NumberHUJS0292
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown